New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

sugarfootz
New Member


Date Joined Feb 2007
Total Posts : 7
   Posted 4/13/2008 4:23 PM (GMT -7)   
I am new here but not new to depression.     I was on zoloft for 8 years,  then off for 4 years.  
Have recently had to treat this depression demon again and elected to go back to zoloft.
HOWEVER,   I don't recall it making me so foggy, sleepy,  slow and fatigued as it is doing this time starting out.    I know our bodies change with time or maybe I am not remembering my first round clearly.
 
Has anyone else starting zoloft having some trouble with this?    How long til you felt BETTER and not worse.    I am taking a low dose because 50mg kept me asleep so I broke it down to 25mg. 
 
Please anyone with any experience with this please let me know.   I feel like I am on a sinking ship.
 
Thanks so much for this forum.

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/13/2008 4:32 PM (GMT -7)   

Hey there welcome to HealingWell.  We have many members on Zoloft.  Your physician should have told you the Zoloft could make you  feel queezy and nauseous. Most of the meds will have some side effects when you first start them and your PCP should go over every new med that is prescribed.  If you feel you cannot tolerate the side effect or it becomes worse, please call your PCP.

I am so sorry your feeling nasty on the med.  I hope others will jump in here with some advice for you .

Take care
KItt


 
Kitt, Moderator: Anxiety ~ Panic 
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40575
   Posted 4/13/2008 5:16 PM (GMT -7)   
Hi Sugarfootz,

And welcome to Healing Well.

I took zoloft but it was many years ago. I don't remember any fogginess or tiredness. But like you say, we change with time and medications seem to effect us differently the second time around.

Like Kitt said, if you are feeling uncomfortable with the side effects, you should call your doctor and let them know. They might be able to change your medication or it might be something that goes away in time.

Good luck and keep posting,
hugs, Karen
  Moderator-Depression
 
fibromyalgia, Chronic fatigue, depression,allergies


ShynSassy
Veteran Member


Date Joined Dec 2005
Total Posts : 3036
   Posted 4/14/2008 5:07 AM (GMT -7)   
Bump
Shy


Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia

Please remember,I am not a professional..I am just a person who is also fighting depression.


sugarfootz
New Member


Date Joined Feb 2007
Total Posts : 7
   Posted 4/22/2008 1:21 PM (GMT -7)   
OK guys,  I posted earlier about going back on zoloft,  got frustrated with the fogginess it was causing etc and QUIT again.     Felt pretty good for about a week----which is myusual 'feel good' time and woke up today feeling desperately depressed AGAIN.    I keep thinking if I had just stuck with the meds that this would not have happened.     I am going to start back on it tonight again---please wish me luck.      What a roller coaster depression can be.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40575
   Posted 4/22/2008 2:31 PM (GMT -7)   
Have you thought about trying something else? There are so many different anti depressants now to chose from. I guess medications like wellbutrin don't make you foggy, they make your mind more sharp. Talk to your doctor and ask about a switch.

Hugs, Karen
  Moderator-Depression
 
fibromyalgia, Chronic fatigue, depression,allergies


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 4/22/2008 2:39 PM (GMT -7)   
Im with Karen on this one. It would sound like the Zoloft doesnt suit you. There are others out there such as Wellbutrin which dont have as many issues with the fogginess. What I would say though is that if you have a problem with Sertraline (Zoloft) you are more likely to have a problem with Paroxetine (Seroxat / Paxil) as well since they belong to the same family.
Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
"A gold medal is a wonderful thing. But if your not enough without it, you will never be enough with it." - Irvine Blitzer (John Candy) in Cool Runnings
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 4/22/2008 5:20 PM (GMT -7)   

Hi sugarfootz, (btw I totally love your username! how original tongue  )

I havent posted on this forum in quite a while so plz bear with me if I get winded...I have to agree with djdaz in that you may need to go to a totally different class of antid's.

My background here is that I spent many yrs working in the mental health field, have knowledge on these meds but besides that I also have depression & anxiety/panic disorder myself.  Just like you Zoloft was one of the first antidepressants that actually helped my depression way back when so I stayed on it for yrs (9 to be exact).  I did stop taking it and over the course of 2 yrs my depression came back.  My doc prescribed Luvox which worked but not as well as the Zoloft did (my opinion only).  After another 2 yrs and being off of the Luvox for 6 months of those I was in a really bad place and tried to restart the Zoloft.  Nothing.  Didnt work.

I suffered through with it for well over 8 months, then I ended up in the hospital for medical reasons and my doctor wasnt willing to adjust my 200mg dosage anymore.  He wanted to consult a psychiatrist on it.  Which turned out to be the best decision as the psy doc was able to assess my past history with medication, medical disorders, and family history to better come up with a medication combination that works for me.

I dont get depressed like I used to but more important I am able to have real feelings, able to cry, smile, and laugh.  A lot of these feelings I dont remember having when I took Zoloft.  I was just flat.

Sugarfootz, depression can be a nightmare of a roller-coaster but we have to realize when it is right to make our own healthcare our first priorty.  We stop the cycle and try to find the right medication & or the right doctor to help us or we can keep getting on that buggy that rides you around the depression coaster.  I dont know?...Changing meds or even the idea of it is scary.  It was for me when I switched but my options had run out, but you never do know what something can do until you try.  Have you thought about calling your doctor?


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40575
   Posted 4/22/2008 6:26 PM (GMT -7)   
Hi Lilu,

I want to welcome you to healing well depression forum. Maybe you could try another antidepressant that doesn't cause weight gain. Ask your doctor about that.

You will find there are a lot of compassionate and caring people here so post any time. We would like to hear more about you.

hugs, Karen
  Moderator-Depression
 
fibromyalgia, Chronic fatigue, depression,allergies


quietpain
Regular Member


Date Joined Apr 2008
Total Posts : 112
   Posted 4/23/2008 12:41 PM (GMT -7)   
Do you feel warmmer than usual? If it is day hour call your doctor right now and describd you symptoms. If it is out of office hours have him paged. Is your vision beginng to fade, go to the emergency room. All of this is likely just resulting from your depresionn, but you may also be have anproblem called serotonin syndrome. Just rulethat out sine you just started this med.

quietpain
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 7:29 AM (GMT -7)
There are a total of 2,732,928 posts in 301,069 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, alexben667.
332 Guest(s), 10 Registered Member(s) are currently online.  Details
Tagier, 81GyGuy, tickbite666, ntzguy, Huddie, steveinErie, GingerGirl, eat2bwell, straydog, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer